Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2001, 6:27 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 3, 2001, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Colquitt County, GA, Cook County, GA, Tift County, GA, Worth County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS52 KTAE 032227
SVRTLH
GAC071-075-277-321-032300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLQUITT COUNTY IN GEORGIA
NORTHWESTERN COOK COUNTY IN GEORGIA
TIFT COUNTY IN GEORGIA
EXTREME SOUTHEASTERN WORTH COUNTY IN GEORGIA
* UNTIL 700 PM EDT...
* AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
SOUTH OF OMEGA...OR ABOUT 13 MILES SOUTH OF TIFTON...MOVING NORTH
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OMEGA BY 630 PM EDT...
ELDORADO BY 635 PM EDT...
EXCELSIOR BY 645 PM EDT...
PHILLIPSBURG...UNIONVILLE BY 650 PM EDT...
HILLSDALE...TIFTON BY 655 PM EDT...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3155 8343 3157 8368 3123 8368 3123 8351
3129 8346 3139 8345
.END
48-TURNAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT TUE JUL 3 2001 AS PREVIEWED THIS MORNING...LIGHTER THAN EXPECTED WIND FLOW AND SHIFT TO SEA BREEZE TYPE 1 (LGT AND VRBL) INSTEAD OF PROGGED TYPE 6 (LGT SE) DELAYED ONSET OF SEA BREEZE UNTIL AFTER MIDDAY AND FOCUSED CONVECTION ACROSS SE BIG BEND RATHER THAN PANHANDLE COAST. SEA BREEZE HAVING A TOUGH TIME MOVING INLAND. OTHERWISE MOST SUNNY SKIES PREVAIL. STILL HAVE TO WATCH SEA BREEZE INTERACTION WITH OUTFLOW FROM FRONTAL BOUNDARY ACROSS NCNTRL GA WHICH CUD SPARK SOME LATE AFTERNOON AND EVENING CONVECTION. DISCUSSION: UPPER RIDGE REMAINS CENTERED NEAR UTAH. DOWNSTREAM...STRONG UPPER LOW TO CONTINUE DIG SEWD ACROSS ONTARIO INTO TOMORROW HELPING TO AMPLIFY LONG WAVE DOWN THE SE COAST. MEANWHILE UPPER TROP LOW (TUTT) ACROSS BAHAMAS WILL CONTINUE WWD TOWARDS SRN/CNTRL FLA BUT UPPER RIDGE SUPPRESSES ACROSS SE CONUS IN RESPONSE TO DIGGING TROF AND THIS SHOULD SLOW TUTT PROGRESS AND PREVENT IT FROM AFFECTG LOCAL AREA. FOR TOMORROW WE SHUD BE ON THE SUBSIDENCE SIDE OF TUTT ALLOWING SOME UPPER TO MID LEVEL DRYING TO RETARD AFTERNOON CONVECTION. AT LOWER LEVELS 1000-700 MB STEERING FLOW SUGGESTS A BLEND OF TYPE 1 (LGT AND VRBL) AND TYPE 8 (LGT NW) WHICH FOCUSES CONVECTION ACROSS SE BIG BEND WITH ALA/GA ZONES DRIEST. ON THURSDAY...UPPER TROF DIGS OVER SE STATES AND HELPS NEXT FRONT EGE CLOSER TO LOCAL AREA. IN RESPONSE SURFACE RIDGE ACROSS LOCAL AREA SAGS SWD AND LOCAL FLOW BECOMES MORE SWLY. TYPE 1 SEA BREEZE AGAIN PREVAILS WITH SE BIG BEND AGAIN FAVORED. THIS SHUD HELP WEAKEN FRONTAL BOUNDARY ALTHO OUTFLOW-SEA BREEZE CLASH POTENTIAL HIGHER THAN ON WED. FORECAST: WILL KEEP 20 PCT EVENING POPS 1ST PD AS STILL KEEPING AN EYE ON OUTFLOW BOUNDARY CLASHES. TOMORROW...POPS 30 PCT FLORIDA TO 40 PCT ALA/GA AND 40 PCT ALL SITES ON THURSDAY. MODELS IN VERY GOOD TEMP AGREEMENT THRU PERIOD AND NUMBERS WILL REFLECT A BLEND OF BOTH. EXTENDED:AS SURFACE RIDGE SAGS FARTHER SWD AND NEXT BOUNDARY APPROACHES...LOCAL FLOW BECOMES MORE SW/W AND BOUNDARY STALLS AND EVENTUALLY WASHES OUT. PROVIDING FOCUSING MECHANISM THRU WEEKEND ESPECIALLY FOR NRN HALF CWA. THICKNESS CHARTS SHOW HEIGHT RISES ACROSS CWA LEAD TO TEMPS TO THE MID 90S. MARINE:WINDS AND SEAS TO REMAIN WELL BELOW SCEC CRITERIA WITH VEERING OF WINDS FROM SE TO W/SW PER ABOVE SCENARIOS. FIRE WX:NO CONCERNS. PRELIMINARY NUMBERS... TLH 072/093 072/092 2424 PFN 076/088 075/087 2424 DHN 073/090 072/090 2322 ABY 073/091 073/090 2323 VLD 072/093 072/091 2324 .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
In the hours before
Special weather statement, Jul 3, 3:16 PM EDT, 3 hours 11 minutes before
FLZ017-018-027-031945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT TUE JUL 3 2001 AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FAR SOUTHEAST LEON COUNTY NEAR WOODVILLE MOVING SLOWLY NORTH AT 10 MPH OR LESS. NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST INTO TALLAHASSEE BY 4 PM EDT. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...PEA SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE FLOODING OF SOME STREETS AND LOW LYING AREAS. TJT
Special weather statement, Jul 3, 5:01 PM EDT, 1 hour 26 minutes before
FLZ016-017-026-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM EDT TUE JUL 3 2001 AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN WESTERN GADSDEN COUNTY WEST OF QUINCY MOVING NORTH AT 10 MPH OR LESS. MAINLY BEFORE 520 PM...THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. TJT
Local storm report, Jul 3, 5:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT TUE JUL 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM SAWDUST FL 1.5 INCH HAIL
07/03/01 GADSDEN REPORTED BY OFF-DUTY
FIRE OFFICIAL.
0500 PM SAWDUST FL WIND DAMAGE
07/03/01 GADSDEN NUMEROUS TREES DOWN.
REPORTED BY OFF-DUTY
FIRE OFFICIAL.Local storm report, Jul 3, 6:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT TUE JUL 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 5 SW QUINCY FL 1.5 INCH HAIL
07/03/01 GADSDEN REPORTED BY OFF-DUTY
FIRE OFFICIAL IN
SAWDUST.
0500 PM 5 SW QUINCY FL WIND DAMAGE
07/03/01 GADSDEN NUMEROUS TREES DOWN.
REPORTED BY SAME
OFF-DUTY FIRE
x OFFICIAL.Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.